Alert archive / Idaho / Red Flag Warnings in 2006

Red Flag Warning 8, NWS Spokane, WA

September 2, 20065 counties in Idaho

NWS Spokane, WA issued this red flag warning at Sep 2, 2006, 12:00 PM PDT for 5 counties in Idaho. It took effect at Sep 3, 2006, 8:22 AM PDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2006, 12:00 PM PDT (19:00 UTC)
In effect from
Sep 3, 2006, 8:22 AM PDT
Expired
Sep 4, 2006, 9:00 PM PDT
In force
37 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2817 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KOTX 021900
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1200 PM PDT SAT SEP 2 2006

IDZ101-WAZ673-676-677-680-682-684>687-031900-
/O.UPG.KOTX.FW.A.0005.060903T1800Z-060904T0400Z/
/O.NEW.KOTX.FW.W.0008.060903T1800Z-060905T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
1200 PM PDT SAT SEP 2 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 9 PM PDT
MONDAY FOR HIGH HAINES INDEX AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 9 PM PDT
MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION. IN ADDITION
TO THE LOW RELATIVE HUMIDITY CONDITIONS WILL BE HOT AND UNSTABLE
ENOUGH TO RESULT IN A HAINES INDEX OF SIX...WHICH IS HIGH...FOR
MUCH OF THE AREA. THIS CRITICAL HAINES INDEX COMBINED WITH VERY
LOW RELATIVE HUMIDITY COULD ALLOW FOR EXPLOSIVE FIRE GROWTH
POTENTIAL. IN ADDITION DRY THUNDERSTORMS MAY OCCUR NEAR THE
CASCADES SATURDAY AFTERNOON AND EVENING AND POSSIBLY MORE DRY
THUNDERSTORMS MAY OCCUR MONDAY OVER EASTERN WASHINGTON AND
NORTHERN IDAHO. THIS POSSIBILITY OF DRY THUNDERSTORMS CAN ONLY ADD
TO THE FIRE DANGER SUNDAY AND MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
6 follow-up statements
000 
WWUS86 KOTX 022307
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
407 PM PDT SAT SEP 2 2006

IDZ101-WAZ673-676-677-680-682-684>687-032315-
/O.CON.KOTX.FW.W.0008.060903T1800Z-060905T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
407 PM PDT SAT SEP 2 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 9 PM
PDT MONDAY FOR HIGH HAINES INDEX AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 9 PM
PDT MONDAY. 

HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION. IN ADDITION
TO THE LOW RELATIVE HUMIDITY CONDITIONS WILL BE HOT AND UNSTABLE
ENOUGH TO RESULT IN A HAINES INDEX OF SIX...WHICH IS HIGH...FOR
MUCH OF THE AREA. THIS CRITICAL HAINES INDEX COMBINED WITH VERY
LOW RELATIVE HUMIDITY COULD ALLOW FOR EXPLOSIVE FIRE GROWTH
POTENTIAL. IN ADDITION DRY THUNDERSTORMS MAY OCCUR NEAR THE
CASCADES SUNDAY AFTERNOON AND EVENING AND POSSIBLY MORE DRY
THUNDERSTORMS MAY OCCUR MONDAY OVER EASTERN WASHINGTON AND
NORTHERN IDAHO. THIS POSSIBILITY OF DRY THUNDERSTORMS CAN ONLY
ADD TO THE FIRE DANGER SUNDAY AND MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 031522
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
822 AM PDT SUN SEP 3 2006

IDZ101-WAZ673-676-677-680-682-684>687-040330-
/O.EXT.KOTX.FW.W.0008.060903T1522Z-060905T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
822 AM PDT SUN SEP 3 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT MONDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM PDT MONDAY. 

DRY AND UNSTABLE CONDITIONS HAVE ARRIVED A LITTLE AHEAD OF
SCHEDULE AND WILL CONTINUE TO AFFECT THE DISTRICTS FOR
APPROXIMATELY THE NEXT 36 HOURS.

ALL DISTRICTS WILL BE SUBJECT TO VERY LOW RELATIVE HUMIDITES
THROUGH MONDAY...WHILE HAINES INDEX VALUES WILL REMAIN AT A HIGH
6. THIS COMBINATION OF THE HIGH HAINES AND VERY LOW RELATIVE
HUMIDITY LEVELS COULD PERMIT EXPLOSIVE FIRE GROWTH POTENTIAL. 

ADDITIONALLY...THERE IS A SMALL THREAT OF DRY THUNDERSTORMS NEAR
THE CASCADES LATE THIS AFTERNOON AND TONIGHT...WITH ANOTHER THREAT
ON MONDAY OVER MOST OTHER DISTRICTS. THE POSSIBILITY OF DRY
THUNDERSTORMS WILL ONLY ENHANCE THE FIRE DANGER TODAY AND MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITIES...WARM TEMPERATURES...AND A VERY
UNSTABLE ATMOSPHERE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 040349
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
849 PM PDT SUN SEP 3 2006

IDZ101-WAZ673-676-677-680-682-684>687-041600-
/O.CON.KOTX.FW.W.0008.000000T0000Z-060905T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
849 PM PDT SUN SEP 3 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY. 

DRY AND UNSTABLE CONDITIONS WILL CONTINUE TO AFFECT THE DISTRICTS
FOR THE NEXT 24 HOURS. A HAINES OF 6 WAS OBSERVED ON THE SPOKANE
WEATHER BALLOON SOUNDING ON SUNDAY AFTERNOON. ADDITIONALLY MOST
LOCATIONS HAD RELATIVE HUMIDITIES BELOW 15 PERCENT ON SUNDAY WITH
SEVERAL SITES BELOW 10 PERCENT.

ALL DISTRICTS WILL BE SUBJECT TO VERY LOW RELATIVE HUMIDITES
THROUGH MONDAY...WHILE HAINES INDEX VALUES WILL REMAIN AT A HIGH
5 OR 6. THIS COMBINATION OF THE HIGH HAINES AND VERY LOW RELATIVE
HUMIDITY LEVELS COULD PERMIT EXPLOSIVE FIRE GROWTH POTENTIAL.

ADDITIONALLY...THERE IS A SMALL THREAT OF DRY THUNDERSTORMS NEAR
THE CASCADES TONIGHT...WITH ANOTHER THREAT ON MONDAY OVER MOST
OTHER DISTRICTS. THE POSSIBILITY OF DRY THUNDERSTORMS WILL ONLY
ENHANCE THE FIRE DANGER TONIGHT AND MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITIES...WARM TEMPERATURES...AND A VERY UNSTABLE
ATMOSPHERE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 040907
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
207 AM PDT MON SEP 4 2006

IDZ101-WAZ673-676-677-680-682-684>687-050400-
/O.CON.KOTX.FW.W.0008.000000T0000Z-060905T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
207 AM PDT MON SEP 4 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR HIGH HAINES INDEX AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

DRY AND UNSTABLE CONDITIONS WILL CONTINUE TO AFFECT THE DISTRICTS
FOR THE NEXT 24 HOURS. A HAINES OF 6 WAS OBSERVED ON THE SPOKANE
WEATHER BALLOON SOUNDING SUNDAY AFTERNOON. ADDITIONALLY MOST
LOCATIONS HAD RELATIVE HUMIDITIES BELOW 15 PERCENT ON SUNDAY WITH
SEVERAL SITES BELOW 10 PERCENT.

ALL DISTRICTS WILL BE SUBJECT TO VERY LOW RELATIVE HUMIDITIES
TODAY...WHILE HAINES INDEX VALUES WILL REMAIN AT A HIGH 5 OR 6.
THIS COMBINATION OF THE HIGH HAINES AND VERY LOW RELATIVE HUMIDITY
LEVELS COULD PERMIT EXPLOSIVE FIRE GROWTH POTENTIAL.

ADDITIONALLY...THERE IS A SMALL THREAT OF DRY THUNDERSTORMS NEAR
THE CASCADES AND OTHER DISTRICTS TODAY. THE POSSIBILITY OF DRY
THUNDERSTORMS WILL ONLY ENHANCE THE FIRE DANGER TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITIES...WARM TEMPERATURES...AND A VERY UNSTABLE
ATMOSPHERE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 042154
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
254 PM PDT MON SEP 4 2006

IDZ101-WAZ673-676-677-680-682-684>687-050400-
/O.CON.KOTX.FW.W.0008.000000T0000Z-060905T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
254 PM PDT MON SEP 4 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR LOW RH AND HIGH HAINES INDEX...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

DRY AND UNSTABLE CONDITIONS WILL CONTINUE TO AFFECT THE DISTRICTS
INTO THIS EVENING. A HAINES OF NEAR 6 WAS OBSERVED ON THE SPOKANE
WEATHER BALLOON SOUNDING SUNDAY MORNING. ADDITIONALLY MOST
LOWER ELEVATION LOCATIONS HAD RELATIVE HUMIDITIES BELOW 15
PERCENT THIS AFTERNOON.

ALL DISTRICTS WILL BE SUBJECT TO LOW RELATIVE HUMIDITIES
THIS EVENING...WHILE HAINES INDEX VALUES WILL REMAIN AT A HIGH 5
OR 6. THIS COMBINATION OF THE HIGH HAINES AND VERY LOW RELATIVE
HUMIDITY LEVELS COULD PERMIT EXPLOSIVE FIRE GROWTH POTENTIAL.

ADDITIONALLY...THERE IS A SMALL THREAT OF DRY THUNDERSTORMS NEAR
THE CASCADES AND OTHER DISTRICTS THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITIES...WARM TEMPERATURES...AND A VERY UNSTABLE
ATMOSPHERE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 050401
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
901 PM PDT MON SEP 4 2006

IDZ101-WAZ673-676-677-680-682-684>687-050515-
/O.EXP.KOTX.FW.W.0008.000000T0000Z-060905T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
901 PM PDT MON SEP 4 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING.
RELATIVE HUMIDITY AND HIGH HAINES CONDITIONS THAT WARRANTED THE
ISSUANCE OF THE RED FLAG WARNING ARE NO LONGER AT CRITICAL LEVELS.
THEREFORE THE WARNING WILL EXPIRE AT 9 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Sep 2, 10:35 AM PDT, 1 hour 25 minutes earlier.

Area forecast discussion, Sep 2, 10:35 AM PDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1035 AM PDT SAT SEP 2 2006

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE INLAND NORTHWEST
THROUGH THE HOLIDAY WEEKEND WITH VERY WARM AND DRY CONDITIONS.
THIS RIDGE WILL BREAK DOWN BY THE END OF THE WEEK WITH MORE
SEASONAL WEATHER.

&&

.DISCUSSION...
TODAY AND TONIGHT...AN AMPLIFIED RIDGE WILL CONTINUE THE WARMING
AND DRYING TREND TO THE REGION. TEMPERATURES WILL RISE 5-10
DEGREES OVER FRIDAY...WHICH WILL BE ABOUT 10 DEGREES ABOVE SEASONAL
NORMS. WINDS WILL BE LIGHT AND EASTERLY WITH MOST OF THE AREAS OF
SMOKE SPREAD DOWN WIND AND OUT OF THE FORECAST AREA. RFOX.

SUNDAY THROUGH THE END OF THE FORECAST...THE PATTERN REMAINS THE
SAME ON THE MODELS IN GENERAL AS HAS BEEN ADVERTISED FOR THE
PREVIOUS SEVERAL NIGHTS FOR THE END OF THE WEEKEND INTO NEXT WEEK.
STRONG RIDGING BUILDS INTO THE AREA UNTIL AT LEAST TUESDAY.
TEMPERATURES AT 850 MB PEAK IN THE 25-27C RANGE OVER THE AREA IN
THE SUNDAY-TUESDAY TIMEFRAME.  BELIEVE TEMPERATURES MAY
APPROACH RECORDS IN A FEW PLACES ON SUNDAY...WITH FAR MORE
LOCATIONS NEARING OR BREAKING RECORDS MONDAY.  BEYOND TUESDAY...850
MB TEMPERATURES BEGIN TO FALL OFF ON THE 00Z GFS...HOWEVER THE ECMWF
KEEPS THEM ELEVATED IN THE LOW 20S CELSIUS THROUGH THE END OF THE
WEEK.  WITH BOTH THE CANADIAN GLOBAL AND ENSEMBLE MEAN SHOWING DECENT
AGREEMENT WITH THE GFS ENSEMBLE MEAN LOWERING HEIGHTS TOWARD THE END
OF THE WEEK AND A MUCH MORE ZONAL FLOW TAKING HOLD OVER OUR AREA...
HAVE LET TEMPERATURES FALL BACK SOME AND DISCOUNTING THE 850 MB
TEMPS A BIT MORE FROM THE ECMWF. DECENT AGREEMENT ON THE CLOSING AND
CUTTING OFF OF AN UPPER LOW BETWEEN THE CANADIAN AND GFS TOWARD THE
END OF THE NEXT WEEK OFF THE NORTHERN CALIFORNIA COAST...WITH BRUNT
OF SYNOPTIC UPPER JET FORCING HEADING INTO BRITISH COLUMBIA...HAVE
MAINTAINED A DRY FORECAST FROM MIDWEEK ON GIVEN LARGELY WESTERLY AND
DOWNSLOPING FLOW INTO CWA.

ESSENTIALLY THE BIGGEST CHANGE IN THE FORECAST HAS BEEN TO REMOVE
THUNDER FROM SUNDAY.  THE GFS HAD BEEN INDICATING THAT A WEAK
SHORTWAVE SHOULD TRAVERSE UP THE SPINE OF THE CASCADES BY SUNDAY
AFTERNOON WITH DECENT MID-LEVEL MOISTURE POOLING AHEAD OF IT AND SOME
MODEST UVV.  THE 00Z GFS TONIGHT HAS SHIFTED THE SHORTWAVE
FARTHER WEST CLOSER TO THE COAST...WEAKENED THE SHORTWAVE...WEAKENED
THE VORT IN THE BASE OF THE WAVE...WEAKENED THE MID-LEVEL MOISTURE
AVAILABILITY...AND WEAKENED THE UVV FIELD.  BELIEVE THE CHANCE FOR
ELEVATED THUNDER IS REALLY NOT EVEN WORTH MENTIONING FOR SUNDAY AND
SUNDAY NIGHT.  HOWEVER...BEYOND SUNDAY...A BETTER SLUG OF MID-LEVEL
MOISTURE MOVES NORTH...AND BETTER OMEGAS COME WITH IT.  THE CANADIAN
IS INDICATING SOME QPF OVER THE CASCADES AND BITTERROOTS...WITH THE
GFS JUST SHOWING A NOMINAL HUNDREDTH OVER THE NORTHERN CASCADES.
BELIEVE THERE IS POTENTIAL FOR SOME RAIN...BUT GIVEN PATHETIC LOW
LEVEL RH FIELDS AND LESS THAN STELLAR CAPES AND LI VALUES...HAVE JUST
CALLED FOR SLIGHT CHANCES OF THUNDER FOR MOST AREAS...WITH DRY
THUNDER IN THE LOWER ELEVATIONS FOR MONDAY AND MONDAY NIGHT.  THE
SAME STORY HOLDS TRUE FOR TUESDAY...BUT WITH BEST MID-LEVEL MOISTURE
POOLING OVER THE SOUTHEASTERN CWA AND SLIGHT CHANCES FOCUSED THERE.
/FRIES

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH 18Z SUNDAY. PLEASE SEE THE
LATEST TAF AND TWEB FORECASTS FOR DETAILS. FX

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        87  53  92  57  95  59 /   0   0   0  10  10  10
COEUR DALENE  86  47  93  52  96  54 /   0   0   0  10  10  10
PULLMAN        91  46  94  50  95  51 /   0   0   0  10  10  10
LEWISTON       94  54  98  60 102  62 /   0   0   0  10  10  10
COLVILLE       90  42  95  48  97  50 /   0   0   0  10  10  10
SANDPOINT      84  44  92  47  95  50 /   0   0   0  10  10  10
KELLOGG        92  48  94  53  96  52 /   0   0   0  10  10  10
MOSES LAKE     90  48  96  55  97  57 /   0   0   0  10  10  10
WENATCHEE      89  58  94  63  95  64 /   0   0   0  10  10  10
OMAK           91  46  98  55  98  57 /   0   0   0  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM 11 AM TO 9 PM SUNDAY FOR NORTHERN
       PANHANDLE...COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL
       PANHANDLE MOUNTAINS.
WA...RED FLAG WARNING FROM 11 AM SATURDAY TO 9 PM SUNDAY FOR
       NORTHEAST BLUE MOUNTAINS...LOWER GARFIELD AND ASOTIN
       COUNTIES.
     FIRE WEATHER WATCH FROM 11 AM TO 9 PM SUNDAY FOR
WASHINGTON        PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA
BASIN...SPOKANE AREA...       NORTHEAST MOUNTAINS...OKANOGAN
HIGHLANDS...WENATCHEE AREA...       EAST SLOPES NORTHERN
CASCADES...OKANOGAN VALLEY...WATERVILLE        PLATEAU.
&&
Hazardous weather outlook, Sep 1, 11:31 PM PDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1131 PM PDT FRI SEP 1 2006

IDZ001>004-WAZ031>038-041>044-030645-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
1131 PM PDT FRI SEP 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 9 PM PDT
     SUNDAY FOR NORTHEAST BLUE MOUNTAINS...LOWER GARFIELD AND
     ASOTIN COUNTIES
   FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
     SUNDAY EVENING FOR NORTH IDAHO PANHANDLE...COEUR D ALENE
     AREA...IDAHO PALOUSE...CENTRAL PANHANDLE
     MOUNTAINS...WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER
     COLUMBIA BASIN...SPOKANE AREA...NORTHEAST
     MOUNTAINS...OKANOGAN HIGHLANDS...WENATCHEE AREA...EAST
     SLOPES NORTH CASCADES...OKANOGAN VALLEY...WATERVILLE PLATEAU

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION. IN ADDITION
TO THE LOW RELATIVE HUMIDITY A HIGH HAINES INDEX OF SIX COULD
ALLOW FOR EXPLOSIVE FIRE GROWTH POTENTIAL SUNDAY MORNING THROUGH
SUNDAY EVENING. A POSSIBILITY OF DRY THUNDERSTORMS ALSO REMAINS
FOR MONDAY.

IDZ026-027-030645-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER
1131 PM PDT FRI SEP 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A POSSIBILITY OF THUNDERSTORMS REMAINS OVER THE AREA
FOR MONDAY.

Nearby

Red Flag Warnings in Idaho, 2006Red Flag Warnings in Washington, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.